Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 15, NWS Atlanta, GA

February 21, 20145 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 21, 2014, 2:07 AM EST for 5 counties in Georgia. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 2:07 AM EST (07:07 UTC)
Expired
Feb 21, 2014, 2:45 AM EST
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Catoosa County, GA, Chattooga County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 2:07 AM ESTTSTM WND DMGLafayette, GAMULTIPLE TREES DOWN IN LAFAYETTE
Feb 21, 2:25 AM ESTTSTM WND DMG2 E Walnut Grove, GATREE DOWN AT THE INTERSECTION OF LEE SCHOOL ROAD AND EAST ROGERS ROAD
Feb 21, 2:30 AM ESTHAIL 0.5Dalton, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 10:47 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS52 KFFC 210707
SVRFFC
GAC047-055-213-295-313-210745-
/O.NEW.KFFC.SV.W.0015.140221T0707Z-140221T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 AM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CATOOSA COUNTY IN NORTHWEST GEORGIA
  NORTHEASTERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  NORTHERN MURRAY COUNTY IN NORTHWEST GEORGIA
  SOUTHEASTERN WALKER COUNTY IN NORTHWEST GEORGIA
  WHITFIELD COUNTY IN NORTHWEST GEORGIA

* UNTIL 245 AM EST

* AT 205 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF LAFAYETTE...
  MOVING NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TUNNEL HILL...DALTON...VARNELL...CHATSWORTH AND ETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM EST
FRIDAY MORNING FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3486 8462 3483 8460 3461 8500 3462 8506
      3459 8506 3459 8510 3455 8513 3446 8529
      3466 8535 3481 8519 3500 8479 3499 8462
TIME...MOT...LOC 0706Z 236DEG 51KT 3465 8518

$$
KS
1 follow-up statement
937 
WWUS52 KFFC 210729
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 AM EST FRI FEB 21 2014

GAC047-055-295-210738-
/O.CAN.KFFC.SV.W.0015.000000T0000Z-140221T0745Z/
WALKER GA-CATOOSA GA-CHATTOOGA GA-
229 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHATTOOGA...
SOUTHEASTERN CATOOSA AND SOUTHEASTERN WALKER COUNTIES IS CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM EST FRIDAY MORNING FOR NORTHWESTERN GEORGIA.

LAT...LON 3499 8462 3486 8462 3483 8460 3461 8499
      3462 8505 3472 8505 3472 8510 3478 8512
      3500 8479
TIME...MOT...LOC 0728Z 239DEG 37KT 3480 8492

$$

GAC213-313-210745-
/O.CON.KFFC.SV.W.0015.000000T0000Z-140221T0745Z/
WHITFIELD GA-MURRAY GA-
229 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EST
FOR NORTHERN MURRAY AND WHITFIELD COUNTIES...

AT 224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DALTON..MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DAWNVILLE...CHATSWORTH...BEAVERDALE...ETON...SUMAC...CRANDALL...
CONASAUGA LAKE...CISCO...GREGORY AND TENNGA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3499 8462 3486 8462 3483 8460 3461 8499
      3462 8505 3472 8505 3472 8510 3478 8512
      3500 8479
TIME...MOT...LOC 0728Z 239DEG 37KT 3480 8492

$$
KS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 1:01 AM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Feb 21, 1:01 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 AM EST FRI FEB 21 2014

.PREV DISCUSSION... /ISSUED 955 PM EST THU FEB 20 2014/

UPDATE...

MADE SOME MINOR TWEAKS TO GRIDS BUT OVERALL TRENDS ARE THE SAME SO
DO NOT PLAN AN UPDATE TO ZONES. STILL DEFINITELY CONCERNED ABOUT
SEVERE POTENTIAL OVERNIGHT. DEWPOINTS ARE A LITTLE DRY AND CAPE
HAS DROPPED OFF...BUT EXPECT THAT THERE WILL BE ENOUGH LIFTING
WITH THE FRONT ITSELF THAT IT WILL ADVECT ITS OWN CAPE IN.
DAMAGING WINDS REMAIN THE MAIN THREAT BUT OF COURSE WILL NOT MOVE
INTO EXTREME NORTHWEST GEORGIA UNTIL NEAR MIDNIGHT BUT MAINLY
AFTER.

TDP

PREV DISCUSSION... /ISSUED 653 PM EST THU FEB 20 2014/

PREV DISCUSSION... /ISSUED 247 PM EST THU FEB 20 2014/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
WAVE ACROSS THE PLAINS THIS AFTERNOON LIFTS INTO THE UPPER MID WEST
TONIGHT AS A CLOSED UPPER LEVEL LOW WHILE A COLD FRONT PUSHES ACROSS
THE SOUTHEAST. IT IS THIS COLD FRONT THAT IS THE FOCUS OF THE SHORT
TERM. MODELS ARE IN GOOD AGREEMENT ON THE TIMING AND FORECAST GRIDS
ARE HEAVILY DEPENDENT ON THE HRRR AND LOCAL WRF. TIMING
WISE...SHOULD SEE THE SQUALL LINE APPROACH NW GEORGIA AROUND
06Z...MOVE ACROSS THE ATL METRO AREA IN THE 08-11Z TIME FRAME AND
THROUGH THE CSG AND MCN AREA IN THE 11Z TO 13Z TIME FRAME. SHOWERS
AND THUNDERSTORMS SHOULD EXIT THE CWA BY THE AFTERNOON ON FRIDAY.

SIMILAR LOOKING SEVERE POTENTIAL FOR TONIGHT AS HAS BEEN ADVERTISED
PREVIOUSLY. GFS MUCAPE STILL AROUND 300-400J/KG WHILE THE NAM
INDICATES VALUES UP TO 800 J/KG BUT THAT MAY BE OVERDONE. ALTHOUGH
THE INSTABILITY /AT LEAST IN TERMS OF THE GFS/ IS A BIT ON THE LOWER
SIDE...THE LOW LEVEL SHEAR REMAINS IMPRESSIVE WITH THIS...ABOUT 45
KTS IN THE NAM AND 50KTS IN THE GFS. THE MAIN THREAT REMAINS
DAMAGING WINDS WITH THE SQUALL LINE TONIGHT AND KEEP IN MIND TREES
THAT WERE WEAKENED FROM THE RECENT ICE EVENT WILL BE MORE SUSCEPTIBLE
TO THE WIND TONIGHT AS THE SQUALL LINE MOVES THROUGH. NAM IS SHOWING
AN STP VALUE AROUND 2 WHILE THE GFS STP VALUE IS RIGHT AROUND 1.
ALTHOUGH THE MAIN THREAT CONTINUES TO THE BE DAMAGING WINDS WITH THE
SQUALL LINE...GIVEN SUCH STRONG LOW LEVEL SHEAR...THERE IS THE
POTENTIAL FOR ISOLATED TORNADOES WITH THIS EVENT. IF A TORNADO WERE
TO DEVELOP...GIVEN THIS SITUATION IT WOULD LIKELY BE QUICK TO SPIN
UP AND FAIRLY SHORT LIVED IN DURATION. THAT SAID...FOLKS NEED TO BE
PREPARED TO ACT QUICKLY IF SOMETHING SHOULD DEVELOP. BEST TIMING FOR
SEVERE STORMS STILL REMAINS IN THE 06-09Z TIME PERIOD. AFTER
THAT...THE INSTABILITY DECREASING TOWARDS SUNRISE AND STORMS SHOULD
WEAKEN. STILL FORECASTING ABOUT AN INCH OF RAIN ACROSS NORTH GEORGIA
WITH THIS QUICK MOVING SYSTEM. WITH THE RAIN EXPECTED TO FALL IN A
SHORT PERIOD OF TIME...RIVERS MAY QUICKLY RISE SO WILL HAVE TO
CONTINUE TO MONITOR FOR ISOLATED RIVER FLOODING.

BEHIND THE FRONT THAT WILL MOVE THROUGH TONIGHT INTO FRIDAY
MORNING...HIGH PRESSURE BUILDS IN AND KEEPS THE AREA DRY THROUGH THE
REMAINDER OF THE SHORT TERM. THE COLD FRONT WILL HELP TO PUSH OUR
LOW TEMPS SATURDAY MORNING BACK TOWARDS NORMAL.

11

LONG TERM /SATURDAY THROUGH THURSDAY/...
MINIMAL CHANGES MADE TO THE EXTENDED FORECAST GRIDS AT THIS TIME.
MEDIUM RANGE MODEL TRENDS HAVE NOT SHOWN SIGNIFICANT DEPARTURES FROM
PREVIOUS RUNS. PLEASE SEE PREVIOUS LONG TERM FORECAST DISCUSSION
BELOW.

20

LONG TERM FORECAST DISCUSSION...
/ISSUED 415 AM EST THU FEB 20 2014/
BEHIND FRIDAY'S COLD FRONT... ECMWF AND GFS SHOW A COOL DOME OF
HIGH PRESSURE BUILDING OVER THE FORECAST AREA FRIDAY NIGHT... AND
SHOULD DOMINATE THROUGH SATURDAY. THE RIDGE DOES SLIP EAST AND
ESTABLISH A LIGHT/WARM SOUTHERLY WIND FLOW BY SATURDAY AFTERNOON.
THIS WILL ALLOW A NICE WARM-UP INTO THE 60S ON SATURDAY.

BOTH MODELS SHOW A WEAK UPPER DISTURBANCE IN THE NEARLY ZONAL FLOW
ALOFT TRAVERSING THE AREAS AND INTERACTING WITH AN OLD FRONTAL
BOUNDARY ACROSS SOUTH GEORGIA. THIS SPREADS SOME ISOLATED TO LOW
SCATTERED SHOWERS INTO THE FORECAST AREA ON SUNDAY...WITH THE GREATER
RAIN CHANCES EXPECTED ACROSS PARTS OF CENTRAL GEORGIA ON SUNDAY.
STILL GOOD AGREEMENT ON A REINFORCING COLD FRONT PUSHING ACROSS
THE AREA SUNDAY NIGHT... WITH A DRY FORECAST ON TAP FOR MONDAY.
BOTH MODELS SHOW AN ACTIVE NEARLY ZONAL FLOW ALOFT INTERACTING
WITH A WEAK FRONTAL BOUNDARY MEANDERING ACROSS THE AREA ON TUESDAY
AND WEDNESDAY. STILL SOME UNCERTAINTY ON JUST WHERE BEST RAIN
CHANCES WILL SET UP... SO WILL JUST SHOW A SLIGHT CHANCE OF
SHOWERS ALL ZONES FOR NOW. LACK OF INSTABILITY AND WIND SHEAR WILL
WARRANT JUST WORDING FOR SHOWERS WITH NO THUNDERSTORMS EXPECTED AT
THIS TIME.

39

&&

.AVIATION...
06Z UPDATE...
LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE THROUGH THE
AREA OVERNIGHT...WITH DEGRADING CIGS AND VSBYS ACCOMPANYING THE
TSRA. HAVE TIMED THE SQUALL LINE THROUGH THE ATL AREA BY 10Z...AND
THE MCN AND AHN AREAS BY AROUND 12Z. S-SW GUSTY WINDS /15G25KT OR
SO/ WILL BECOME NW AT 13-15KT GUSTS TO 22-25KT BEHIND THE LINE.
EXPECT HIGH IFR OR LOW MVFR CIGS WITH THE POST-TSRA LIGHT
RAIN...WITH SLOW IMPROVEMENT THROUGH FRIDAY MORNING...AND VFR BY AFTERNOON.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  34  67  41 / 100   5  10  10
ATLANTA         58  38  64  44 /  80   5  10  10
BLAIRSVILLE     54  30  62  35 /  70   5  10  10
CARTERSVILLE    59  31  66  38 /  60   5  10  10
COLUMBUS        60  38  67  47 / 100   5  10  10
GAINESVILLE     60  36  66  40 / 100   5  10  10
MACON           63  33  68  44 /  90   5  10  10
ROME            60  29  65  37 /  40   5  10  10
PEACHTREE CITY  60  29  67  40 /  90   5  10  10
VIDALIA         66  44  68  49 / 100  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 5 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
HALL...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...
WHITE...WHITFIELD.

&&

SHORT TERM...31
LONG TERM....39
AVIATION...31
Hazardous weather outlook, Feb 20, 4:32 AM EST, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 AM EST THU FEB 20 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
432 AM EST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT...

WEATHER HAZARDS EXPECTED...

DAMAGING WINDS FROM A POSSIBLE SQUALL LINE WILL BE THE MAIN
THREAT TONIGHT. ISOLATED TORNADOES ARE ALSO POSSIBLE.

DISCUSSION...

A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD
FRONT AND PUSH ACROSS NORTH AND INTO CENTRAL GEORGIA LATE TONIGHT.
ESTIMATED TIMING OF A POTENTIAL SQUALL LINE IS INTO NORTHWEST
GEORGIA BETWEEN MIDNIGHT AND 2 AM... THE ATLANTA METRO AREA
BETWEEN 3 AM AND 5 AM... THEN ACROSS CENTRAL GEORGIA THROUGH NOON
ON FRIDAY. STRONG WIND SHEAR AND MODERATE INSTABILITIES WILL
LIKELY SUPPORT ISOLATED STRONG TO SEVERE STORMS TONIGHT. THE
GREATER SEVERE WEATHER THREAT WILL BE MAINLY NORTH OF A LA GRANGE
TO ATLANTA TO GAINESVILLE LINE... AND MAINLY BETWEEN MIDNIGHT AND
6 AM FRIDAY MORNING. ALL INTEREST ACROSS NORTH AND CENTRAL
GEORGIA SHOULD CLOSELY MONITOR THIS POTENTIALLY DANGEROUS WEATHER
SYSTEM AS IT DEVELOPS TODAY AND PUSHES INTO THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A COLD
FRONT PUSHING ACROSS CENTRAL GEORGIA FRIDAY MORNING. THE COLD
FRONT AND ASSOCIATED CONVECTION WILL PUSH SOUTH AND EAST OF THE
AREA BY FRIDAY AFTERNOON.

BEHIND FRIDAY'S COLD FRONT... NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS AT LEAST NORTH GEORGIA TONIGHT.

In the hours before

Special weather statement, Feb 21, 1:44 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 AM EST FRI FEB 21 2014

GAZ002-011-210715-
144 AM EST FRI FEB 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 35 MPH WINDS IN WALKER AND CHATTOOGA COUNTIES UNTIL 215
AM EST...

AT 141 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLOUDLAND...MOVING EAST AT 40 MPH.

THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 141 AM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS WALKER AND CHATTOOGA COUNTIES THROUGH 215 AM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MENLO...
CLOUDLAND...SUMMERVILLE...CENTER POST...TRION...SUBLIGNA...NAOMI...
SUTTLES MILL AND VILLANOW.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

&&

LAT...LON 3462 8554 3474 8516 3472 8517 3472 8505
      3459 8506 3459 8510 3453 8513 3452 8515
      3443 8550
TIME...MOT...LOC 0644Z 250DEG 36KT 3453 8549
Special weather statement, Feb 21, 1:51 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 AM EST FRI FEB 21 2014

GAZ002>005-210730-
151 AM EST FRI FEB 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR 35 TO 45 MPH WINDS IN
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES UNTIL 230 AM EST...

AT 148 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO LINWOOD...MOVING EAST AT 30
MPH.

WIND GUSTS OF 35 TO 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES THROUGH 230 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE
SPRING...BEAUMONT...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...LAFAYETTE...LINWOOD...ROCK
SPRING...CHICKAMAUGA...NOBLE...SALEM...RINGGOLD...WOOD
STATION...MILL CREEK AND ROCKY FACE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3493 8470 3485 8466 3476 8477 3467 8543
      3489 8530 3499 8520 3499 8476
TIME...MOT...LOC 0651Z 267DEG 25KT 3498 8507 3486 8518
          3474 8523

KS
Local storm report, Feb 21, 2:01 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND DMG     TRENTON                 34.87N  85.51W
02/21/2014                   DADE               GA   911 CALL CENTER

            SEVERAL TREES DOWN ON HIGHWAY 11 SOUTH.

0113 AM     TSTM WND DMG     1 ENE RISING FAWN       34.76N  85.52W
02/21/2014                   DADE               GA   911 CALL CENTER

            TREE DOWN ON A HOUSE ON NEWSOME GAP ROAD. RESIDENT IS
            TRAPPED.

&&

EVENT NUMBER FFC1400541
EVENT NUMBER FFC1400542

TDP

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 12:28 AM ESTSevere Thunderstorm WarningFFCDade, Walker32 min
Feb 21, 12:57 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker48 min
Feb 21, 1:44 AM ESTSpecial Weather StatementFFCChattooga31 min
Feb 21, 1:51 AM ESTSpecial Weather StatementFFCCatoosa, Murray, Walker, Whitfield39 min
Feb 21, 2:28 AM ESTSpecial Weather StatementFFCBartow, Floyd, Polk47 min
Feb 21, 2:37 AM ESTSpecial Weather StatementFFCGordon23 min
Feb 21, 2:45 AM ESTSevere Thunderstorm WarningFFCBartow, Floyd45 min
Feb 21, 2:46 AM ESTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray44 min
Feb 21, 3:34 AM ESTSevere Thunderstorm WarningFFCHenry, Pike, Spalding41 min
Feb 21, 3:40 AM ESTSpecial Weather StatementFFCBartow, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more65 min
Feb 21, 3:46 AM ESTSpecial Weather StatementFFCTroup44 min
Feb 21, 4:08 AM ESTSpecial Weather StatementFFCHarris, Muscogee, Talbot52 min
Feb 21, 4:26 AM ESTSpecial Weather StatementFFCCherokee, Cobb, Paulding49 min
Feb 21, 4:34 AM ESTSpecial Weather StatementFFCDouglas26 min
Feb 21, 4:48 AM ESTSpecial Weather StatementFFCDawson, Lumpkin, Towns, White27 min
Feb 21, 4:55 AM ESTSpecial Weather StatementFFCLamar, Monroe, Upson65 min
Feb 21, 5:03 AM ESTSpecial Weather StatementFFCForsyth, Hall42 min
Feb 21, 5:11 AM ESTSpecial Weather StatementFFCMacon, Schley49 min
Feb 21, 5:17 AM ESTSpecial Weather StatementFFCHarris, Talbot58 min
Feb 21, 5:22 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Webster68 min
Feb 21, 5:37 AM ESTSpecial Weather StatementFFCJasper, Putnam53 min
Feb 21, 5:41 AM ESTSpecial Weather StatementFFCGreene, Jasper, Morgan, Putnam49 min
Feb 21, 5:42 AM ESTRiver Flood WarningFFCDade21 hr
Feb 21, 5:59 AM ESTSpecial Weather StatementFFCCrisp, Dooly, Sumter46 min
Feb 21, 6:11 AM ESTSevere Thunderstorm WarningFFCSumter34 min
Feb 21, 6:21 AM ESTSpecial Weather StatementFFCBibb, Crawford, Peach, Taylor54 min
Feb 21, 6:25 AM ESTSpecial Weather StatementFFCMacon, Schley50 min
Feb 21, 6:43 AM ESTSpecial Weather StatementFFCJones, Monroe, Putnam32 min
Feb 21, 6:50 AM ESTSpecial Weather StatementFFCCrisp, Dooly, Sumter40 min
Feb 21, 7:10 AM ESTSpecial Weather StatementFFCBaldwin, Hancock, Taliaferro, Warren, Wilkes, Wilkinson35 min
Feb 21, 7:11 AM ESTSpecial Weather StatementFFCBleckley, Houston, Twiggs49 min
Feb 21, 7:15 AM ESTSpecial Weather StatementFFCPutnam15 min
Feb 21, 7:42 AM ESTSpecial Weather StatementFFCBleckley, Glascock, Hancock, Taliaferro, Warren, Washington and 2 more48 min
Feb 21, 8:02 AM ESTSpecial Weather StatementFFCDodge43 min
Feb 21, 8:23 AM ESTTornado WarningFFCJohnson, Laurens37 min
Feb 21, 8:48 AM ESTTornado WarningFFCEmanuel, Jefferson, Johnson27 min
Feb 21, 8:52 AM ESTSpecial Weather StatementFFCEmanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler38 min
Feb 21, 9:28 AM ESTSpecial Weather StatementFFCToombs32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.